Ohio, 2023

Hail and Damaging Winds in Ohio, July 2, 2023

July 2, 2023 · NWS ILN · 27 events in 14 counties and zones

Showers and thunderstorms developed across the Ohio Valley as a low pressure system moved through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$198,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and thunderstorms developed across the Ohio Valley as a low pressure system moved through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 2, 2:02 PM EST, 20 minutes earlier.

Area forecast discussion, Jul 2, 2:02 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
302 PM EDT Sun Jul 2 2023

.SYNOPSIS...
Showers and thunderstorms will develop this afternoon with
thunderstorm activity peaking this evening. While scattered
showers and embedded storms will also occur into Monday, there
is less concern for severe storms. After some clearing Monday
evening, more settled weather will set in Tuesday and Wednesday
as high pressure builds in. But showers and thunderstorms will
return as a cold front moves through the area during the latter
part of the week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Convection firing in areas of 2-2.5k J/kg CAPE with MesoA
showing area of 30-40kt of bulk shear currently over KY lifting
further north into southern Ohio over the next few hours. This
is in addition to DCAPES of 1000-1200 over the same area. The
area with the least confidence of severe storms/possibly a
lesser potential would be for areas north of Dayton, where bulk
shear and instability not as favorable. While storm motion is
fairly progressive, ample moisture will allow storms to produce
intense rainfall rates, so will have to watch for clustering
storms in a localized flood threat.

Initial storm cluster over southeast Indiana/N KY headed into
SW Ohio will be a precursor to a better potential for more
widespread severe storms to push again into SE Indiana/northern
KY beginning about 21z. An area of concern is outflow boundary
interaction especially across far southern Ohio and Northern KY,
which could back the low level flow, creating a potential for
low level rotation. That being said, the main concern is
damaging winds with these storms, especially with ample dry air
aloft and steep low to mid level lapse rates. Large hail also
possible.

Strong/severe storms should exit the area after 02z, with
lingering showers in the overall trough pattern and cloudy
conditions overnight tonight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Through the day Monday, lingering showers with some embedded
thunderstorms along the back side of the loose upper level
trough as it exits the region slowly. Best chance for scattered
coverage of showers and some weak thunderstorms will be through
central and south central Ohio, but with isolated showers and a
stray storm further west.

Diminishing coverage of showers for Monday evening, with just
isolated chances mainly in central Ohio through about 02z, with
coverage diminishing in areas to the west by 00z.

Slightly moderated high temperatures near 80 to lower 80s, and
then with partial clearing Monday night, lows in the lower 60s
in the west, but still mid and even upper 60s east with later
clearing.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

There will be a low chance for showers and thunderstorms Tuesday
through Wednesday as humid and unstable conditions linger under weak
high pressure. Convergence and lift along an approaching front may
produce a better chance for convection on Thursday, followed by a
diminishing threat Friday behind the front. With the boundary
expected to stall south of Ohio, additional showers and
thunderstorms will be possible Saturday and Sunday from a
persistently unstable weather regime.

Near normal highs in the mid and upper 80s are forecast for Tuesday
through Thursday in the warm airmass in place across the Ohio
Valley. Daytime readings may then fall back a few degrees to the
upper 70s to mid 80s from Friday through Sunday as somewhat cooler
air takes hold behind the front.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Lower clouds are beginning to become more scattered as the
region gets into a warm sector ahead of an advancing cold front.
This will be short lived as MVFR ceilings will occur in showers
and storms in the 18-03z timeframe, with lingering showers
afterward. In possible heavy rain, lower MVFR visibilities or
even IFR are possible in the 20-00z timeframe.

Have timed tempo thunderstorms with expectations of convective
models. After the main disturbance pushes through, MVFR ceilings
expected overnight and lingering through 13-16z.

OUTLOOK...Thunderstorms possible Monday afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...Coniglio
AVIATION...JDR
Hazardous weather outlook, Jul 2, 4:07 AM EST, 10 hours 15 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Wilmington OH
507 AM EDT Sun Jul 2 2023

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-030915-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
507 AM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

More showers and thunderstorms will move across the region,
especially in the afternoon and evening. A few of the storms could be
strong to severe with damaging wind gusts the primary threat. In
addition, some storms could produce heavy rainfall that could cause
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-030915-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
507 AM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

More showers and thunderstorms will move across the region,
especially in the afternoon and evening. Some of the storms may be
severe with damaging wind the primary threat. However, isolated
large hail or a tornado cannot be ruled out. In addition, storms will
be capable of producing heavy rainfall that could result in
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Jul 2, 1:17 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Sun Jul 2 2023

INZ073-074-021900-
Ripley IN-Dearborn IN-
217 PM EDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN RIPLEY
AND SOUTHWESTERN DEARBORN COUNTIES THROUGH 300 PM EDT...

At 217 PM EDT, a strong thunderstorm was located 10 miles south of
Versailles, moving northeast at 30 mph.

HAZARD...Wind gusts up to 45 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Milan, Dillsboro, Moores Hill, Farmers Retreat, Friendship, Cross
Plains, Rexville, Cold Springs, Benham and Olean.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3914 8511 3899 8497 3900 8500 3898 8500
      3898 8504 3896 8505 3894 8512 3896 8512
      3893 8514 3893 8520 3891 8521 3891 8540
TIME...MOT...LOC 1817Z 238DEG 27KT 3892 8531

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH

McGinnis
Special weather statement, Jul 2, 1:44 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
244 PM EDT Sun Jul 2 2023

INZ075-080-KYZ090-091-095-021930-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-Grant KY-
244 PM EDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, CENTRAL
SWITZERLAND, SOUTHERN BOONE, NORTHWESTERN GRANT AND GALLATIN COUNTIES
THROUGH 330 PM EDT...

At 244 PM EDT, a strong thunderstorm was located near Vevay, moving
east at 30 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail, and frequent
         cloud-to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.

Locations impacted include...
Rising Sun, Warsaw, Florence, Glencoe, Patriot, Center Square,
Aberdeen, Ryle, Big Bone Lick, Interstate 71 at US Route 127, Steele
Bottom, Markland, Rabbit Hash, Beaverlick, Quercus Grove, North
Landing, Jacksonville, Egypt Bottom, US Route 42 at State Route 184
and Elliston.

This includes I-71 in Kentucky between mile markers 60 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana...and northern Kentucky.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3890 8509 3898 8472 3873 8464 3872 8499
      3873 8500 3876 8502 3876 8503
TIME...MOT...LOC 1844Z 257DEG 25KT 3880 8507

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

McGinnis
Special weather statement, Jul 2, 1:54 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
254 PM EDT Sun Jul 2 2023

KYZ089-090-094-021945-
Carroll KY-Owen KY-Gallatin KY-
254 PM EDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN CARROLL,
NORTHWESTERN OWEN AND WESTERN GALLATIN COUNTIES THROUGH 345 PM EDT...

At 254 PM EDT, a strong thunderstorm was located 7 miles southeast of
Carrollton, moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Warsaw, Florence, Kentucky Speedway, Glencoe, Sanders, Sparta,
Worthville, Ethridge, Interstate 71 at Mile Marker 52, Interstate 71
at US Route 127, Wheatley, Eagle Hill, New Liberty, Eagle Station,
Carson and Squiresville.

This includes I-71 in Kentucky between mile markers 48 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana...and northern Kentucky.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3852 8503 3855 8500 3857 8504 3856 8506
      3858 8508 3860 8508 3859 8512 3860 8513
      3878 8495 3879 8489 3871 8478 3866 8478
      3850 8502
TIME...MOT...LOC 1854Z 227DEG 21KT 3862 8505

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

McGinnis
Special weather statement, Jul 2, 2:08 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
308 PM EDT Sun Jul 2 2023

OHZ060-070-021945-
Butler OH-Preble OH-
308 PM EDT Sun Jul 2 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN PREBLE AND
NORTHWESTERN BUTLER COUNTIES THROUGH 345 PM EDT...

At 308 PM EDT, a strong thunderstorm was located near Oxford, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Oxford, Camden, Gratis, West College Corner, College Corner,
Somerville, Fairhaven, Hueston Woods State Park, Morning Sun,
Wheatville, Muttonville, Sugar Valley and Lake Lakengren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Indiana...and southwestern and west
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3974 8481 3969 8448 3965 8448 3947 8475
      3947 8482
TIME...MOT...LOC 1908Z 216DEG 30KT 3945 8482

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

McGinnis
Local storm report, Jul 2, 2:18 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
318 PM EDT Sun Jul 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     Hail             1 ENE Vevay             38.75N 85.06W
07/02/2023  E1.00 inch       Switzerland        IN   Public

&&

JDR
Local storm report, Jul 2, 2:21 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
321 PM EDT Sun Jul 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Tstm Wnd Dmg     4 NNW Milan             39.17N 85.16W
07/02/2023                   Ripley             IN   Public

            Tree down on power line. Time estimated from
            radar.

&&

JDR

The radar

The Cincinnati radar (KILN), 83 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
July 2, 2:22 PM EST to 2:24 PM EST
Where
Hamilton County, 1.87 mi NE of White Water Park
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.220, -84.757

A tree was downed on Morgan Road in Whitewater Township.

Thunderstorm Wind, Hamilton

When
July 2, 2:33 PM EST to 2:35 PM EST
Where
Hamilton County, 1.38 mi S of Taylors Creek
Measured
45 kt (52 mph) estimated gust
Property damage
$100
Reported by
Public
Coordinates
39.200, -84.670

A large branch was downed.

Hail, Hamilton

When
July 2, 2:44 PM EST to 2:46 PM EST
Where
Hamilton County, 0.53 mi W of Glendale
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.270, -84.460

Nickel to quarter sized hail was reported.

Thunderstorm Wind, Brown

When
July 2, 3:45 PM EST to 3:48 PM EST
Where
Brown County, 0.75 mi SE of Levanna
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.762, -83.871

Several trees were downed along U.S. 50.

Thunderstorm Wind, Brown

When
July 2, 3:48 PM EST to 3:50 PM EST
Where
Brown County, 0.88 mi NW of Ripley
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
38.740, -83.840

A tree fell onto a house and a car in Ripley.

Thunderstorm Wind, Delaware

When
July 2, 4:01 PM EST to 4:02 PM EST
Where
Delaware County, 0.53 mi W of Delaware Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.280, -83.110

Thunderstorm Wind, Adams

When
July 2, 4:25 PM EST to 4:27 PM EST
Where
Adams County, 0.54 mi W of Peebles
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.950, -83.410

A few trees were downed in the Peebles area.

Thunderstorm Wind, Scioto

When
July 2, 4:35 PM EST to 4:37 PM EST
Where
Scioto County, 0.54 mi W of Otway
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.870, -83.190

Several trees were downed in the Otway area.

Thunderstorm Wind, Preble

When
July 2, 4:41 PM EST to 4:43 PM EST
Where
Preble County, 2.24 mi WSW of Morning Sun
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.590, -84.770

A few trees were downed in Hueston Woods.

Thunderstorm Wind, Preble

When
July 2, 4:42 PM EST to 4:50 PM EST
Where
Preble County, 0.69 mi N of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
39.640, -84.650

Several trees were downed across the central portions of Preble County, including a few that fell onto houses.

Thunderstorm Wind, Butler

When
July 2, 4:45 PM EST to 4:47 PM EST
Where
Butler County, 0.87 mi SW of Oxford
Measured
45 kt (52 mph) estimated gust
Property damage
$100
Reported by
Public
Coordinates
39.510, -84.740

A 6 inch diameter tree limb was downed.

Thunderstorm Wind, Preble

When
July 2, 4:45 PM EST to 4:57 PM EST
Where
Preble County, 2.04 mi E of Sugar Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.675, -84.682

A tree and several large limbs were downed near Lake Lakengren.

Thunderstorm Wind, Preble

When
July 2, 4:51 PM EST to 4:53 PM EST
Where
Preble County, 2.59 mi SSW of Kitson Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.694, -84.582

A portion of a barn roof was blown onto State Route 122 between Eaton and Gratis.

Thunderstorm Wind, Preble

When
July 2, 4:51 PM EST to 4:53 PM EST
Where
Preble County, 1.48 mi NNW of Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.770, -84.640

A few trees were downed.

Thunderstorm Wind, Preble

When
July 2, 4:58 PM EST to 5:00 PM EST
Where
Preble County, 0.69 mi S of Gratis
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
39.640, -84.530

A barn was blown across the road.

Thunderstorm Wind, Darke

When
July 2, 5:00 PM EST to 5:15 PM EST
Where
Darke County, 0.53 mi E of Greenville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.100, -84.620

Numerous trees were downed throughout the county, especially in the Greenville area.

Thunderstorm Wind, Scioto

When
July 2, 5:01 PM EST to 5:03 PM EST
Where
Scioto County, 0.54 mi W of Friendship
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
38.700, -83.110

Several trees were downed and a few barns were damaged.

Thunderstorm Wind, Pike

When
July 2, 5:03 PM EST to 5:05 PM EST
Where
Pike County, 2.84 mi ENE of Gregg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.079, -82.878

A tree was downed along Carrs Run Road. Some power lines were also downed in the area.

Thunderstorm Wind, Montgomery

When
July 2, 5:08 PM EST to 5:10 PM EST
Where
Montgomery County, 0.53 mi E of Germantown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.620, -84.360

Several trees were downed.

Thunderstorm Wind, Montgomery

When
July 2, 5:10 PM EST to 5:12 PM EST
Where
Montgomery County, Arlington
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.870, -84.420

Several trees were downed in Clay Township.

Thunderstorm Wind, Montgomery

When
July 2, 5:18 PM EST to 5:20 PM EST
Where
Montgomery County, 1.27 mi ENE of National Military Ho
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.760, -84.230

A few trees were downed.

Thunderstorm Wind, Miami

When
July 2, 5:21 PM EST to 5:23 PM EST
Where
Miami County, 0.69 mi S of West Milton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.960, -84.330

A few trees and power lines were downed.

Thunderstorm Wind, Hamilton

When
July 2, 6:00 PM EST to 6:02 PM EST
Where
Hamilton County, 2.31 mi SSW of Idlewild
Measured
45 kt (52 mph) estimated gust
Property damage
$100
Reported by
NWS Employee
Coordinates
39.120, -84.498

A large branch was downed along I-71 near Florence Avenue.

Hail, Hamilton

When
July 2, 6:02 PM EST to 6:04 PM EST
Where
Hamilton County, 0.87 mi NW of Dayton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.130, -84.440

Thunderstorm Wind, Franklin

When
July 2, 7:05 PM EST to 7:07 PM EST
Where
Franklin County, 0.53 mi W of Gahanna
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.020, -82.880

Several large trees were downed.

Thunderstorm Wind, Fairfield

When
July 2, 7:08 PM EST to 7:10 PM EST
Where
Fairfield County, 0.69 mi S of Lithopolis
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
39.790, -82.800

A few trees were downed, including one through the roof of a house.

Thunderstorm Wind, Licking

When
July 2, 7:18 PM EST to 7:20 PM EST
Where
Licking County, Fleatown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.000, -82.670

A large tree was downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2023Every state in 2023This day in weather historyWarnings in Ohio, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1114099, 1114101, 1114100, 1114103, 1114102, 1114104, 1114105, 1114106, 1114107, 1114110, 1114108, 1114109, 1114111, 1114113, 1114114, 1114119, 1114116, 1114117, 1114115, 1114120, 1114121, 1114122, 1114123, 1114124, 1114125, 1114126, 1114127.